MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that two ped2 pipelines failed to open in the distal section.The doctor tried to deploy both the pipeline devices proximal to anterior choroidal artery but the distal end of the device did not open.Tried all the different recommended maneuvers but nothing helped.Both devices had the same issue but then doctor switched to a competitor product and it was deployed successfully.The pipelines were not positioned in bends.More than 50% of the pipelines had been deployed when it failed to open.The pipelines was resheathed less than or equal to 2 times.No additional steps were taken to open the pipelines.The pipelines were resheathed and removed from the patient with the microcatheter.Thre devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruputured, saccualr aneurysm in the cavernous segment of the internal carotud artery (ica).The aneurysm max diameter was 6mm and the neck diameter was 5mm.The distal landing zone was 4mm and the proximal landing zone was 4.8mm.Vessel tortuosity was moderate.No patient symptoms or complications were reported.Ancillary devices: midway 43 gudie catheter, phenom 27 160 cm catheter lot 229010402.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: ¿as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within an opened outer carton and inner pouch.The pipeline flex shield device was returned within the phenom 27 catheter.¿damage location details: the pushwire was returned extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The pipeline flex shield device could not be pushed out from the catheter due to resistance.For further examination, the catheter was cut to remove the pushwire and braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21999996
Report Number2029214-2025-01158
Device Sequence Number13040279
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public(01)00763000284695(17)260627(10)B586724
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB586724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown